Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Peripheral Neuropathy


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 08/31/1999]
Question: 48 yo female, post-menopausal taking hormone treatment.
Coincident with ceasing (6 mos ago) moderate-heavy alcohol use experienced
weight gain & edema (legs, with peripheral neuropathy in feet.
Vascual/heart/rheumatoid causes eliminated with all blood tests nornal
(including food poisoning and tick bites). Dirutetiocs for
high blood pressure reduced edema, but neuropathy is maintained.
Currently taking neurotonin, which alleviates some sysmptoms,
but at cost of reduced mental functining (600mg/day).
Causal Diagnosis is still unknown. Another direction?

Answer: I need to know what tests have been done, I suspect the edema and neuropathy are tied together. Beri-Beri can do this as well as some other uncommon diagnosis. Get back to me. But, you need a thyroid function, sedimentation rate and an MRI of your lower spine, at least.

Medication Causing Neuropathy [posted 7/16/98]
Question: Please tell me if there is any chance that a medication can cause nueropathy. Tell me about mixiletine and amitriptyline.

Answer: Mexilitine has about a 2% incidence of numbness. Peripheral neuropathy would be very rare. Not seen with amitriptyline.

Peripheral Neuropathy
Question: I have been diagnosed with Peripheral Neuropathy, which is giving me considerable pain in my feet. I can best describe the pain as a burning, tingling pain. I have an appointment in about a month. Is there anything I can do for myself to ease the pain until I see a neurologist?

Answer: Peripheral neuropathy is extremely painful, especially at night. Sometimes, taking antihistamines (like Benadryl) available over the counter with Tylenol and aspirin can be effective. Peripheral neuropathy tends to be the most painful at night. This may help until prescription drugs are given.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.